Alert archive / Colorado / Flash Flood Warnings in 2025
Flash Flood Warning 16, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 24, 2025, 8:25 PM MDT for Arapahoe County, Elbert County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2025, 8:25 PM MDT (02:25 UTC)
- Expired
- Jul 24, 2025, 11:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Arapahoe County, CO, Elbert County, CO
The radar
The Denver radar (KFTG), 60 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 2.4 hours before the alert went out and 393 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4218 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
973
WGUS55 KBOU 250225
FFWBOU
COC005-039-250530-
/O.NEW.KBOU.FF.W.0016.250725T0225Z-250725T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
825 PM MDT Thu Jul 24 2025
The National Weather Service in Denver has issued a
* Flash Flood Warning for...
Northeastern Elbert County in east central Colorado...
Southeastern Arapahoe County in northeastern Colorado...
* Until 1130 PM MDT.
* At 825 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 3 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, gulches,
roads, and poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Deer Trail and Agate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3957 10409 3968 10390 3962 10377 3950 10375
3929 10387 3928 10402 3950 10412
FLASH FLOOD...RADAR INDICATED
$$
Meier2 follow-up statements
130
WGUS75 KBOU 250257
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
857 PM MDT Thu Jul 24 2025
COC005-039-250530-
/O.CON.KBOU.FF.W.0016.000000T0000Z-250725T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Arapahoe CO-Elbert CO-
857 PM MDT Thu Jul 24 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT THIS
EVENING FOR NORTHEASTERN ELBERT AND SOUTHEASTERN ARAPAHOE COUNTIES...
At 857 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen between Deer Trail and Agate. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, gulches,
roads, and poor drainage and low-lying areas.
Some locations that will experience flash flooding include...
Deer Trail and Agate.
This includes Interstate 70 between and northeast of mile markers
330 and 350, where the heaviest rain has fallen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3962 10377 3968 10390 3957 10409 3950 10412
3928 10402 3929 10387 3950 10375
FLASH FLOOD...RADAR INDICATED
$$
Meier861
WGUS75 KBOU 250539
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
1139 PM MDT Thu Jul 24 2025
COC005-039-250549-
/O.EXP.KBOU.FF.W.0016.000000T0000Z-250725T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Arapahoe CO-Elbert CO-
1139 PM MDT Thu Jul 24 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN ELBERT AND
SOUTHEASTERN ARAPAHOE COUNTIES...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining closures.
&&
LAT...LON 3962 10377 3968 10390 3957 10409 3950 10412
3928 10402 3929 10387 3950 10375
$$
RodriguezWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 5:49 PM MDT, 2 hours 36 minutes earlier. Its key messages:
- A few severe thunderstorms this evening over the eastern plains with one inch hail and wind gusts to 60 mph.
- Heavy rainfall and flooding issues are also possible this evening.
- Hotter and drier this weekend and into early next week.
Area forecast discussion, Jul 24, 5:49 PM MDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 549 PM MDT Thu Jul 24 2025 .KEY MESSAGES... - A few severe thunderstorms this evening over the eastern plains with one inch hail and wind gusts to 60 mph. - Heavy rainfall and flooding issues are also possible this evening. - Hotter and drier this weekend and into early next week. && .DISCUSSION /Through Thursday/... Issued at 235 PM MDT Thu Jul 24 2025 Water vapor imagery shows mid level moisture in place across the forecast area this morning, with a plume of lower level moisture on track to spread northward from NM through the day. Expecting similar conditions to yesterday for this afternoon and evening's shower and storm potential, with storms capable of producing some localized heavy rainfall once again. While winds aloft increase slightly today under a modest southwest to northeast facing jet, winds in the cloud layer will remain fairly light (5-25 kts). With the increasing winds aloft (mainly for the northern tier of the forecast area), there will be slightly more favorable shear values to see a few stronger storms develop compared to yesterday, with a few capable of producing strong to severe gusts and hail. Guidance generally keeps the greater, yet still modest, 0-6 km shear values towards the northern portion of the urban corridor and adjacent plains, so leaning towards these areas having the greatest potential for slightly more organization to occur. Temperatures aloft are slightly cooler than yesterday as well, so expect slightly larger hail growth potential, with hail up to 1" in diameter possible in the stronger storms. The latest HREF has decreased accumulations slightly since this morning, showing potential for rainfall accumulations of 1-2" across the forecast area, with a few bullseyes of slightly higher (~2.5"). After yesterday's efficient rain makers helping to saturate soils in areas along the Palmer Divide, this remains the area of main concern (outside of our burn scars and typical flood-prone areas) for flooding potential today. Things begin to dry out Friday, as a broad upper level ridge over the southeastern CONUS and an upper level low over the west puts Colorado under broad southwesterly flow aloft. There will still be enough moisture in place for afternoon showers and storms for the mountains, with some high-based showers and storms for the plains. Forecast soundings support the potential for gusty outflows with DCAPE values surpassing 1000 J/kg across the plains. By Saturday, hot and dry conditions will be in place as 700 mb temperatures warm to 20C under the persistent ridge and PWAT values drop to near 65-75% of normal across the forecast area. Any showers or storms that develop will remain anchored to the mountains, and afternoon high temperatures are forecast to climb into the mid to upper 90s for the majority of the plains. The hot and dry conditions are expected to persist through the beginning of next week, making for another hot weekend. Sunday looks to be the driest day of the week as ensembles show PWAT values dropping to 40 to 50% before they start to increase slowly again Monday. By the middle of the week there looks to be enough moisture to see scattered showers and storms return for the higher elevations. && .AVIATION /00Z TAFS through 00Z Saturday/... Issued at 546 PM MDT Thu Jul 24 2025 Will leave a PROB30 for winds gusts to 35 knots and -TSRA for a couple hours at DIA yet this evening. Winds will be a bit problematic once the convective outflow caused northeasterlies end within the next 2-3 hours. Models don't kick in with normal drainage until around 05Z. Will go with southeasterlies in the interim. There looks to be no ceiling issues this evening or overnight. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Bonner AVIATION.....rjk
Hazardous weather outlook, Jul 24, 8:09 AM MDT, 12 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 809 AM MDT Thu Jul 24 2025 COZ030>051-251415- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 809 AM MDT Thu Jul 24 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Today will be similar to yesterday with slightly less moisture to work with and slightly stronger winds aloft. The main threat from storms will be localized heavy rainfall once again. With CREST Soil Moisture showing values near 50% over locations hit hardest with storms yesterday, these locations will be more susceptible to flooding concerns today in addition to burn scars and urban areas that end up underneath slow moving storms. Storms will be capable of producing accumulations of 1-3" with a few bullseyes of slightly higher amounts possible on the plains(up to 4" according to the HREF). A few storms will be capable of producing severe gusts and hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Afternoon and evening showers and thunderstorms will continue for Friday, though they may not be as strong as moisture begins to decrease. Warmer and drier conditions are expected for the weekend, with portions of the plains forecast to reach the triple digits. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight, but reports of heavy rainfall or flooding will be appreciated.
In the hours before
Local storm report, Jul 24, 5:31 PM MDT, 2 hours 54 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
531 PM MDT Thu Jul 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM Tstm Wnd Gst 5 E Prospect Valley 40.08N 104.31W
07/24/2025 M52 MPH Weld CO Mesonet
WeatherLink station WL-Prospect Valley5.05E.
0454 PM Tstm Wnd Gst 2 NE Prospect Valley 40.09N 104.37W
07/24/2025 M60 MPH Weld CO Mesonet
WeatherLink station WL-Prospect
Valley2.52NE.
0443 PM Tstm Wnd Gst 5 S Prospect Valley 40.01N 104.42W
07/24/2025 M55 MPH Weld CO Mesonet
WeatherLink station WL-Prospect Valley4.33S.
0434 PM Tstm Wnd Gst 2 W Keenesburg 40.11N 104.57W
07/24/2025 M58 MPH Weld CO Mesonet
Mesonet station CO038 I-76
Keenesburg/Hudson.
0432 PM Flood Garden City 40.39N 104.70W
07/24/2025 Weld CO Broadcast Media
Photo of street flooding at US-34/11th Ave.
0426 PM Hail 1 W Greeley 40.42N 104.76W
07/24/2025 E0.50 Inch Weld CO Public
Report from mPING: Half-inch (0.50 in.).
0419 PM Hail Greeley 40.42N 104.75W
07/24/2025 M1.00 Inch Weld CO Storm Chaser
Report via SpotterNetwork. Time estimated by
radar.
0410 PM Hail 2 E Greeley 40.44N 104.70W
07/24/2025 E0.75 Inch Weld CO Public
Report from mPING: Dime (0.75 in.).
0404 PM Hail 1 SE Greeley 40.41N 104.74W
07/24/2025 E1.00 Inch Weld CO Public
Report from mPING: Quarter (1.00 in.).
0404 PM Hail 1 SE Greeley 40.40N 104.73W
07/24/2025 E1.00 Inch Weld CO Public
Report from mPING: Quarter (1.00 in.).
0401 PM Hail 1 W Evans 40.38N 104.71W
07/24/2025 M0.50 Inch Weld CO Public
Report from mPING: Half-inch (0.50 in.).
&&Special weather statement, Jul 24, 5:56 PM MDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Denver CO
556 PM MDT Thu Jul 24 2025
COZ038-042-250045-
Larimer County Below 6000 Feet/Northwest Weld County CO-Northeast
Weld County CO-
556 PM MDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL WELD COUNTY UNTIL
645 PM MDT...
At 556 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Grover, or 35 miles northeast of Greeley, moving
east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Grover, Briggsdale, Keota and Pawnee Buttes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Heavy rain is occurring with this storm and may lead to flooding. Do
not drive your vehicle through flooded roadways.
&&
LAT...LON 4068 10456 4088 10456 4089 10388 4052 10403
4052 10404
TIME...MOT...LOC 2356Z 275DEG 19KT 4078 10428
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 TO 55 MPH
MeierLocal storm report, Jul 24, 6:07 PM MDT, 2 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
607 PM MDT Thu Jul 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM Tstm Wnd Gst 4 SSW Orchard 40.28N 104.15W
07/24/2025 M64 MPH Morgan CO Public
PWS-KCOWIGGI19.
0526 PM Tstm Wnd Gst 1 W Masters 40.29N 104.26W
07/24/2025 M58 MPH Weld CO Mesonet
Mesonet station CO222 Dearfield.
0436 PM Hail 1 SW Keenesburg 40.10N 104.53W
07/24/2025 E1.00 Inch Weld CO Public
Report of penny to quarter size hail on the
southwest side of Keenesburg. Report via
social media.
0402 PM Hail 2 ESE Greeley 40.41N 104.72W
07/24/2025 E1.25 Inch Weld CO Public
Report via social media.
0357 PM Hail 4 W La Salle 40.36N 104.78W
07/24/2025 M1.00 Inch Weld CO Cocorahs
Average size 0.5 inches, lasted a duration
of 12 minutes.
&&Local storm report, Jul 24, 6:35 PM MDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
635 PM MDT Thu Jul 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM Tstm Wnd Gst 2 WSW Leader 39.89N 104.10W
07/24/2025 M63 MPH Adams CO Public
PWS-KCOBYERS14.
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:12 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Elbert | 63 min |
| Jul 24, 6:48 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe | 117 min |
| Jul 24, 7:51 PM MDT | Areal Flood Advisory | BOU | Elbert | 114 min |
Nearby
Flash Flood Warnings in Colorado, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.